Hail, Cedar
- When
- March 30, 4:30 PM CST
- Where
- Cedar County, 4 mi N of Stockton
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.750, -93.800
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Mar 30, 2:00 PM CST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 200 PM CST THU MAR 30 2006 ...SEVERE THUNDERSTORMS EXPECTED THIS EVENING... .DISCUSSION... MAIN FORECAST CONCERN DEALS WITH ONGOING CONVECTION ACROSS EASTERN KANSAS...AND EVENTUALLY ACROSS THE FORECAST AREA OVERNIGHT. MINOR CONCERNS DEAL WITH LINGERING SHOWERS ACROSS SOUTH CENTRAL MISSOURI FRIDAY MORNING...AND ADDITIONAL CONVECTION DEVELOPING LATE SATURDAY INTO SUNDAY. SEVERE WEATHER PARAMETERS CONTINUE TO LOOK IMPRESSIVE IN TERMS OF A SEVERE WEATHER OUTBREAK LATER THIS AFTERNOON...AND INTO THIS EVENING BEFORE INSTABILITY DECREASES. HOWEVER...ENOUGH WIND ENERGY WILL LIKELY CONTINUE THE THREAT OF WIND AND HAIL DAMAGE THROUGH THE OVERNIGHT HOURS ACROSS THE EASTERN OZARKS. SURFACE AND MID LEVEL MOISTURE CONTINUES TO EXPAND NORTHWARD ACROSS THE OZARKS WITH A SURFACE DRY LINE PROGRESSING EASTWARD ACROSS CENTRAL OKLAHOMA AND CENTRAL KANSAS AS OF 130 PM. VISIBLE SATELLITE IMAGERY DOES SHOW UNSTABLE ROLL CLOUDS ACROSS THE REGION WITH MANY BREAKS IN THE CLOUD COVER ACROSS WESTERN MISSOURI. TEMPERATURES HAVE ALREADY RISEN INTO THE MID 70S WHERE THE GREATEST AMOUNT OF SUNSHINE HAS OCCURRED. LATEST RUC INDICATED A BROAD AREA OF CONVECTION ACROSS FAR EASTERN KANSAS LATE THIS AFTERNOON...WITH THE ACTIVITY MOVING EASTWARD ACROSS THE OZARKS DURING THE EVENING. NAM/GFS ARE SIMILAR IN A LINEAR LINE OF CONVECTION MOVING ACROSS THE REGION OVERNIGHT. CONCERNS AFTER MIDNIGHT DEAL WITH THE AMOUNT OF RESIDUAL LOW LEVEL MOISTURE AND SURFACE COLD FRONT/DRY LINE LOCATION. BOTH THE NAM/GFS ARE SHOWING MORE OF A SOUTHWEST/WEST SOUTHWEST FLOW ACROSS MOST OF THE OZARKS (MAINLY SOUTH OF I-44) THROUGH 12Z...THEN HOLD A WEAK SURFACE REFLECTION (BOUNDARY) ACROSS FAR SOUTH CENTRAL MISSOURI BETWEEN 12-18Z FRIDAY. DUE TO THE MAIN WESTERLY/NORTHWESTERLY SYNOPTIC SCALE WINDS ACROSS NORTHERN/CENTRAL MISSOURI AND THE OZARK PLATEAU PLAYING SOMEWHAT OF A FACTOR...BELIEVE RESIDUAL MOISTURE (SOME MID LEVEL MOISTURE) WILL RESIDE ACROSS FAR SOUTHERN MISSOURI BEFORE THE MAIN UPPER LEVEL SYSTEM AND DRIER AIR ADVECTS INTO SOUTHERN MISSOURI FRIDAY AFTERNOON. THEREFORE...HAVE ADDED SCATTERED SHOWERS ACROSS FAR SOUTH CENTRAL MISSOURI DURING THE FRIDAY MORNING PERIOD. NO THUNDERSTORMS ARE EXPECTED AFTER 12Z AS THE MAIN INSTABILITY WILL LIKELY HAVE MOVED EASTWARD. HPC GUIDANCE AND THE CONSISTENCY OF THE GFS FOR THE NEXT SEVERAL DAYS...HAVE KEPT THE FORECAST RELATIVELY UNCHANGED WITH ANOTHER CHANCE OF THUNDERSTORMS LATE SATURDAY NIGHT...AND INTO SUNDAY. WITH ANOTHER SYSTEM AFFECTING THE REGION LATE WEDNESDAY INTO THURSDAY... TIMING CONCERNS REMAIN A PROBLEM...BUT OVERALL THE OZARKS AND SOUTHEAST KANSAS WILL REMAIN IN A PROGRESSIVE AND UNSETTLED PATTERN THROUGH NEXT THURSDAY. JLT && .AVIATION... FOR THE 18Z TAFS...WILL CARRY MVRF CEILINGS AND VICINITY THUNDER THROUGH MUCH OF THE AFTERNOON PERIOD. AMENDMENTS WILL LIKELY BE MADE THIS AFTERNOON WHEN THUNDERSTORMS BECOME MORE ORGANIZED TO OUR WEST AS DRYLINE ADVECTS EASTWARD ACROSS CENTRAL/EASTERN KS. MAIN THUNDER THREAD IS EXPECTED TO END FOR JLN/SGF AFTER 06Z...WITH CEILINGS LIFTING TO VFR AND GRADUALLY UNLIMITED AFTER 15Z FRIDAY. TERRY && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 420 PM CST THU MAR 30 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-312230- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 420 PM CST THU MAR 30 2006 ...SEVERE WEATHER OUTBREAK POSSIBLE THIS AFTERNOON AND EVENING... ...TORNADO WATCH THROUGH 6 PM EXTREME SOUTHEAST KANSAS... ...TORNADO WATCH THROUGH 10 PM FOR SOUTHERN MISSOURI... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SEVERE THUNDERSTORMS CAPABLE OF PRODUCING... HAIL UP TO THE SIZE OF BASEBALLS. DAMAGING WINDS IN EXCESS OF 80 MPH. TORNADOES. AREAS AFFECTED AND TIMING: SOUTHEAST KANSAS AND SOUTHWEST MISSOURI WEST OF HIGHWAY 65 THROUGH 10 PM...EXTENDING EASTWARD INTO THE REST OF THE MISSOURI OZARKS LATE THIS EVENING. DISCUSSION: SEVERE THUNDERSTORMS WERE ALREADY DEVELOPING AHEAD OF A DRYLINE OVER SOUTHEAST KANSAS AND NORTHEAST OKLAHOMA LATE THIS AFTERNOON. THESE STORMS WILL SPREAD EASTWARD INTO EXTREME SOUTHEAST KANSAS AND SOUTHWEST MISSOURI THROUGH THE LATE AFTERNOON AND INTO THE EVENING AS THE DRYLINE SURGES EASTWARD TOWARD THE KANSAS MISSOURI BORDER. INCREASING INSTABILITY AND VERTICAL WIND SHEAR OVER THE OZARKS WILL ALLOW THE STORMS TO PERSIST WELL INTO THE EVENING. SUPERCELL THUNDERSTORMS...CAPABLE OF PRODUCING TORNADOES... DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL...WILL BE THE PREDOMINANT THUNDERSTORM TYPE THROUGH EARLY THIS EVENING. LATER THIS EVENING...THE STORMS ARE EXPECTED TO MERGE INTO A LARGE SQUALL LINE AS THEY MOVE INTO THE EASTERN OZARKS. DAMAGING STRAIGHT LINE WINDS WILL BE THE MAIN THUNDERSTORM HAZARD LATE THIS EVENING INTO THE OVERNIGHT HOURS...MAINLY EAST OF SPRINGFIELD. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE CHANCE OF THUNDERSTORMS ALONG WITH THE POTENTIAL OF SEVERE WEATHER WILL RETURN SATURDAY NIGHT AND SUNDAY AHEAD OF THE NEXT STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY IN SOUTHEAST KANSAS AND FAR WESTERN MISSOURI THROUGH 10 PM...AND ACROSS THE REMAINDER OF THE MISSOURI OZARKS THROUGH THE EVENING. EMERGENCY MANAGERS AND STORM SPOTTERS ARE URGED TO STAY TUNED TO THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE IN SPRINGFIELD MISSOURI. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) JLT/MMT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1042 AM CST THU MAR 30 2006 KSZ097-101-301715- CHEROKEE-CRAWFORD- 1042 AM CST THU MAR 30 2006 ...SIGNIFICANT WEATHER ALERT NO LONGER IN EFFECT FOR FOR CHEROKEE AND CRAWFORD COUNTIES... AT 1041 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORMS OVER EASTERN CHEROKEE AND SOUTHEAST CRAWFORD COUNTY HAD WEAKENED...AND WERE NO LONGER PRODUCING HAIL OR STRONG WINDS. TERRY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 220 PM CST THU MAR 30 2006 MOZ055>058-066>071-077>083-088>098-101>106-302230- BENTON-MORGAN-MILLER-MARIES-VERNON-ST. CLAIR-HICKORY-CAMDEN- PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-LACLEDE-TEXAS-DENT-JASPER- DADE-GREENE-WEBSTER-WRIGHT-NEWTON-LAWRENCE-CHRISTIAN-DOUGLAS- HOWELL-SHANNON-MCDONALD-BARRY-STONE-TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON... BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN... CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE... MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON... NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON... PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA... BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON 220 PM CST THU MAR 30 2006 THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 111 IN EFFECT UNTIL 10 PM CST THIS EVENING FOR THE FOLLOWING AREAS IN MISSOURI THIS WATCH INCLUDES 34 COUNTIES IN CENTRAL MISSOURI BENTON CAMDEN HICKORY MARIES MILLER MORGAN PHELPS PULASKI ST. CLAIR IN SOUTH CENTRAL MISSOURI DENT HOWELL OREGON SHANNON TEXAS IN SOUTHWEST MISSOURI BARRY BARTON CEDAR CHRISTIAN DADE DALLAS DOUGLAS GREENE JASPER LACLEDE LAWRENCE MCDONALD NEWTON OZARK POLK STONE TANEY VERNON WEBSTER WRIGHT THIS INCLUDES THE CITIES OF...ALTON...ANDERSON...APPLETON CITY... AURORA...AVA...BOLIVAR...BRANSON...BUFFALO...CABOOL...CAMDENTON... CARTHAGE...CASSVILLE...COLE CAMP...EL DORADO SPRINGS...ELDON... EMINENCE...FORSYTH...FORT LEONARD WOOD...GAINESVILLE...GALENA... GREENFIELD...HERMITAGE...HOUSTON...JOPLIN...KIMBERLING CITY... LAKE OZARK...LAMAR...LEBANON...MANSFIELD...MARSHFIELD...MONETT... MOUNT VERNON...MOUNTAIN GROVE...NEOSHO...NEVADA...NIXA... OSAGE BEACH...OSCEOLA...OZARK...PINEVILLE...REPUBLIC... ROGERSVILLE...ROLLA...SALEM...SPRINGFIELD...STOCKTON...THAYER... THEODOSIA...VERSAILLES...VIENNA...WARSAW...WAYNESVILLE... WEST PLAINS...WILLOW SPRINGS AND WINONA. WFO SGF
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
346 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL CARL JUNCTION 37.18N 94.57W
03/30/2006 E0.88 INCH JASPER MO TRAINED SPOTTER
&&
DSAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
351 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 5 SW JASPER 37.28N 94.37W
03/30/2006 E0.75 INCH JASPER MO DEPT OF HIGHWAYS
&&
DSAThe Springfield radar (KSGF), 67 km away, was scanning. The volume nearest the first event began at 22:28 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5494230.